MAUDE Adverse Event Report: SYNTHES GMBH HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN

SYNTHES GMBH HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN
Catalog Number 309.450
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2024, the patient underwent a removal of ptp large implants.The locking screw in question could not be removed by a screwdriver, and an extraction screw was used for its removal.Naturally, the screw was not unlocked, and the extraction screw broke off.The sales rep did not inform the surgeon of the correct procedure.After that, the surgeon removed the plate by a carbide drill.When the hollow reamer was attached to the power tool and rotated, rotation was eccentric.The rotation was eccentric no matter how many times the surgeon engaged the hollow reamer with a jacobs chuck.The surgeon did not use that hollow reamer but used a one-size larger reamer to remove the screw, and the screw was removed without any problem.The surgery was completed successfully within 30 minutes delay.Patient status/ outcome: stable the surgeon commented that the axis wasn't straight.Although not apparent, rotating hollow reamer revealed that the axis was bent.There are no pieces in the patient.The surgeon confirmed by x-ray.No further information is available.This report is for one (1)hollow-reamer-compl anticlockwise cuttin.This is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished device product code: 309.450, lot number: 26p3155.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 11-mar-2020, manufacturing site: jabil bettlach.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sparereamertube f/309.450, (309.480), was returned in an assembled condition with hollow-reamer-compl anticlockwise cuttin/(309.450) and the sparecenterpin f/309.450 (309.470).No cosmetic defects were observed on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed to attempt to disassemble the returned devices.The process was successful the devices work as intended.The complaint condition was not replicated.The screw extraction set "instruments for removing synthes screws" handling technique was reviewed.Following relevant statements were found.The hollow reamer (complete) consists of three individual parts: reamer tube, centring pin and shaft.1.Connect the centring pin and the shaft (left-hand thread).2.Screw the reamer tube over the centring pin (left-hand thread).Note: there is no thread connection between the space centring pin and the shaft for hollow reamers.In these models, the space centring pin is positioned loosely in the hollow reamer.The reamer tube and the shaft are then screwed together (left-hand thread).The overall complaint was unconfirmed as the observed condition of the hollow-reamer-compl anticlockwise cuttin would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
JABIL BETTLACH
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18695709
Report Number8030965-2024-02331
Device Sequence Number20614885
Product Code HTO
UDI-Device Identifier07611819018396
UDI-Public(01)07611819018396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.450
Device Lot Number26P3155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACT-SCREW CONI F/SCR Ø4.5+6.5; SPAREREAMERTUBE F/309.450; UNK - SCREWS: LOCKING
Patient SexUnknown